Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Addicted to lorazep in the morning, whiskey at night. Want to stop it but afraid of withdrawal effects. Suggestion?

I take 3 tablets of lorazep md .5 at a time in the morning. Then only I can be able to remain cool whole a day. I consume 360 ml whiskey daily at night. I want to come out of it but I fear of withdrawal effects. What can I do? Before 8 years I started taking alcohol and lorazep when the quantity was 180 ml and one tablet respectively. Now I am 45 years old.
Asked On : Fri, 14 Dec 2012
Answers:  2 Views:  7849
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Thanks for writing to us,

I am glad that you have thought of quitting the substances you are taking. Both the drugs you are taking are known to cause tolerance and withdrawals. Stopping either of these drugs abruptly without supervision can cause seizures and other withdrawal symptoms. It is advisable not to do so. You may visit any deaddiction center near your locality or even consult a psychiatrist on an out-patient basis to help you with it. There are medications to avoid the withdrawal symptoms to ease the process of detoxification so you will not have to go through the symptoms.
Keep up the motivation of quitting till you are done with it.

Hope this helps,
Dr A Rao Kavoor

Answered: Fri, 23 Aug 2013
I find this answer helpful
Addiction Medicine Specialist Dr. Preeti Parakh's  Response

It is good to know that you wish to quit. Both alcohol and lorazep have similar withdrawal symptoms characterized by anxiety, restlessness, tremors and insomnia. There is also a risk of having a withdrawal seizure and that is why, you should quit only under medical supervision. With the right medications prescribed in the right dosage, you'll hardly have any major problems during withdrawal.

So please do not worry and go to a good psychiatrist. I am sure you'll do well.

Best wishes.
Answered: Sat, 31 Aug 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor